[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Practice Gaps
July 2011

Identifying When Therapy for One Skin Disease Is Likely to Exacerbate Another Skin ConditionComment on “Double Trouble ”

Author Affiliations

Author Affiliations: Department of Dermatology, Brigham and Women's Hospital, Harvard Medical School, and Division of Allergy and Immunology, Children's Hospital, Boston, Massachusetts.

Arch Dermatol. 2011;147(7):836. doi:10.1001/archdermatol.2011.169

In the therapeutic management of patients with multiple autoimmune diseases affecting the skin, therapies for one disease may exacerbate the symptoms of another. In these cases, health care providers are required to select a second- or third-tier therapy in order to avoid flaring the coexisting skin condition. Pediatric patients with psoriasis and concomitant juvenile dermatomyositis (JDM) have relative contraindications to two classic psoriasis therapies: phototherapy, which exacerbates JDM, and tumor necrosis factor alpha (TNF- α) antagonists, which can flare muscle disease, cause drug-induced dermatomyositis, or induce other autoimmune conditions.1,2

First Page Preview View Large
First page PDF preview
First page PDF preview
×